Antibiotic-associated encephalopathy: A case of cefepime-induced myoclonic encephalopathy

B. Nandakrishna, Vidyasagar Sudha, V. Dantuluru Muralidhar, Holla Avinash

Research output: Contribution to journalArticle

Abstract

Antibiotics are known to have neurological side-effects, affecting either the central nervous system, peripheral nervous system, or both. Predominant and troublesome central nervous system side-effects are seizures, myoclonus, encephalopathy and peripheral neuropathy. We report a case of myoclonic encephalopathy in a middle-aged diabetic patient with normal renal function, on treatment with cefepime, for Enterobacter cloacae foot infection. Neurological symptoms resolved completely with withdrawal of the drug.

Original languageEnglish
Pages (from-to)65-66
Number of pages2
JournalJournal, Indian Academy of Clinical Medicine
Volume19
Issue number1
Publication statusPublished - 01-01-2018

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint Dive into the research topics of 'Antibiotic-associated encephalopathy: A case of cefepime-induced myoclonic encephalopathy'. Together they form a unique fingerprint.

  • Cite this